Severe ocular side effects of perhexilene maleate: case report

J.M. Gibson, A.R. Fielder, A. Garner, P. Millac

Research output: Contribution to journalArticle

Abstract

We report a case of perhexilene maleate (PEXID) toxicity in which the presenting feature was loss of vision secondary to chronic papilloedema. Vortex keratopathy similar to that seen in amiodarone keratopathy was present, and corneal and conjunctival biopsy findings are presented. To our knowledge this is the first case report of a keratopathy occurring in perhexilene toxicity. After withdrawal of the drug the papilloedema and keratopathy subsided, but some visual deficit remains. The properties of perhexilene maleate and other amphiphilic drugs are described, and the possible aetiology of vortex keratopathy is discussed.
Original languageEnglish
Pages (from-to)553-560
Number of pages8
JournalBritish Journal of Ophthalmology
Volume68
Issue number8
DOIs
Publication statusPublished - Aug 1984

Keywords

  • Conjunctiva
  • Epithelium
  • Fluorescein Angiography
  • Humans
  • Male
  • Microscopy, Electron
  • Middle Aged
  • Papilledema
  • Perhexiline
  • Vision Disorders

Fingerprint Dive into the research topics of 'Severe ocular side effects of perhexilene maleate: case report'. Together they form a unique fingerprint.

Cite this